Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 1, 2019, 2:14 PM PST for 4 counties in Nevada. It took effect at Feb 2, 2019, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2019, 2:14 PM PST (22:14 UTC)
- In effect from
- Feb 2, 2019, 10:00 AM PST
- Expired
- Feb 2, 2019, 7:41 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS75 KLKN 012214 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 214 PM PST Fri Feb 1 2019 NVZ035-037-040-041-021615- /O.NEW.KLKN.WI.Y.0002.190202T1200Z-190203T1200Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 214 PM PST Fri Feb 1 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY BELOW 7000 FEET... The National Weather Service in Elko has issued a Wind Advisory BELOW 7000 FEET...which is in effect from 4 AM Saturday to 4 AM PST Sunday. * WINDS...Sustained winds of 30 to 35 mph with gusts to 50 mph. * TIMING...Saturday morning to Sunday morning. * IMPACTS...The winds can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 99
3 follow-up statements
130 WWUS75 KLKN 021107 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 307 AM PST Sat Feb 2 2019 NVZ035-037-040-041-030515- /O.EXT.KLKN.WI.Y.0002.190202T1800Z-190203T0600Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 307 AM PST Sat Feb 2 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...Sustained winds of 30 to 35 mph with gusts to 50 mph. * TIMING...From late morning through this evening. * IMPACTS...The winds can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
803 WWUS75 KLKN 022206 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 206 PM PST Sat Feb 2 2019 NVZ035-037-040-041-030600- /O.CON.KLKN.WI.Y.0002.000000T0000Z-190203T0600Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 206 PM PST Sat Feb 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Sustained winds of 30 to 35 mph with gusts to 50 mph. * TIMING...From late morning through this evening. * IMPACTS...The winds can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 99
715 WWUS75 KLKN 030341 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 741 PM PST Sat Feb 2 2019 NVZ035-037-040-041-030445- /O.CAN.KLKN.WI.Y.0002.000000T0000Z-190203T0600Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 741 PM PST Sat Feb 2 2019 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory criteria and therefore the Advisory has been cancelled. $$ 90
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 1, 2:28 AM PST, 11 hours 46 minutes earlier.
Area forecast discussion, Feb 1, 2:28 AM PST, 11 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 228 AM PST Fri Feb 1 2019 .SYNOPSIS...Wet, windy, and fairly mild conditions are in store for this weekend before turning colder and snowy early next week. && .SHORT TERM...This morning through Sunday Night Main Concern or Impact: Precip amounts and winds Saturday through Saturday night Brief synoptic overview: 500mb ridge axis shifts east today as developing frontal system approaches northern CA. This system becomes fully occluded as makes landfall Friday night. As upper level support pushes ahead of the front in the area early Saturday, the actual occluded front enters western areas by early Saturday afternoon. As the main surface and 500mb lows fills and slowly moves into central CA, the occluded front pushes east and begins to fall apart into eastern NV by Saturday night. By early Sunday morning, what’s left of the occlusion pushes into Utah. On Sunday, the upper level low associated with the system opens up as it lifts ENE across the area. By Sunday night, the next frontal system sags southeastward into NW Nevada. Changes to Previous Forecast: Increase in snow and precip amounts in northern Nye county for Saturday but not quite as high as WPC Forecast Confidence & Model Discussion: Confidence remains high a very wet frontal system impacts the area late Friday night through Saturday night. IVT anomalies are running +3 across NV. Also, confidence remains high for strong southerly winds across central NV on Saturday as GEFS speed anomalies are running +3. Confidence is still average on snow amounts given the changing snow levels and ratios. Overall model consensus is good with typical differences on frontal evolution as it pushes northeast through the area on Saturday. Sensible Weather/Impacts: Precip Many Vally areas may receive .50 inches of precip Saturday and Saturday night. Central NV mtn peaks may pickup of nearly 1.5 inches of precip by Sunday. Snow amounts are tricky but central NV mtns above 7500ft could pick up 12-18 inches of snow by Sunday morning with some of the highest peaks getting more than 18 inches. The valleys likely see 1-4 inches Saturday night or early Sunday morning once the rain changes to snow. Precip changes begin this afternoon in western Humboldt County, with the highest chances occurring on Saturday afternoon and night. Precip chances remain on Sunday (valley rain/snow showers, mtn snow showers) but amounts or accumulations will be light. Winds Southerly winds increase today with further increase Saturday, resulting advisory level winds across central NV. 30Kt+ gust are likely in the valleys, with 50kt+ gusts in the mountains. Winds diminish but remain breezy out of the south on Sunday in central NV. SW winds increase in western Humboldt Sunday night Temps Above average temps (40s to low 50s) through Saturday...falling slightly on Sunday (30s and 40s). Overnight lows in the 30s near 40 Saturday morning with temps hovering around freezing in the valleys Sunday morning. && .LONG TERM...Monday through next Friday. Complex evolution to second stronger upper trough and attendant surface/meso features that sweep east-southeastward across northern and central Nevada on Monday through Tuesday. This will be a longer duration winter event. The combined effects from multiple shortwaves accompanied by ample moisture and lift, and the fact the system is trending slower with increasing snow ratios (12:1 Monday to 18:1 on Tuesday as colder air gets into the storm) will likely yield solid advisory snows over a two day period. Right now it appears 4 to 8 inches of snow could fall in many valleys of Elko, Lander/Eureka, and White Pine counties with mountainous areas receiving locally over a foot. Breezy to windy conditions could also cause areas of blowing and drifting snow especially at higher elevations. Snow will diminish to lingering lighter snow showers over the mountains of Elko and White Pine counties Tuesday night into Wednesday morning. Colder temperatures will follow this storm with daytime highs falling below freezing across much of the region beginning on Tuesday and continuing through the end of the week. Adjusted daytime temperatures downward by a couple of degrees through midweek and minimum temperatures will likely need to be lowered near and below zero later in the week (especially across Elko County) in aftermath of fresh snow cover followed by clearer skies. && .AVIATION...High clouds will begin to spread across the state on Friday. Wind gusts at KELY and KTPH are expected to peak around 25kts from the south Friday afternoon as a storm system approaches. CIGS will begin lowering Friday evening. However VFR conditions will hold at KWMC KBAM KEKO KELY and KTPH through Friday evening. All 5 TAF sites may begin receiving showers after midnight Friday. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 85/95/95
Hazardous weather outlook, Feb 1, 2:46 AM PST, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 246 AM PST Fri Feb 1 2019 NVZ030-031-033>041-021100- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 246 AM PST Fri Feb 1 2019 This hazardous weather outlook is for portions of Nevada. .DAY ONE...Today and Tonight. Southerly winds increase with showers spreading into Humboldt County .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Saturday through Sunday morning...Strong southerly winds with valley rain and mountain snow. Strongest winds are expected in central Nevada with gusts exceeding 30 mph in valleys. Additionally, heavy mountain snow is possible above 7500 feet with the highest totals in central Nevada mountains. Valley locations will see change over snow Saturday night with some accumulation. Monday and Tuesday...Accumulating snow is likely for all locations with possible travel impacts. Wednesday...Accumulating snow likely for White Pine County. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:11 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.